# SDR FTU2003F00001

- Difficulty date: December 19, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Aircraft: N327DR
- Make and model: Piper PA-23-250
- Aircraft serial: 277654080
- Engine: Lyc TIO540*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 16106900
- Condition: Cracked
- Location: Rt Mlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEEL HAD AN APPARENT CRACK, AT RIVET TO BRAKE DISC AREA PRIOR TO FAILURE.  PILOT REPORTED A SIDE SKID DURING TAKEOFF, THAT COULD HAVE CAUSED A SECTION OF THE WHEEL FLANGE TO BREAK OFF THE INBOARD WHEEL HALF.  SECTION WAS MISSING AT THE TIRE BEAD AREA.
